Thunderstorm Wind, Oxford
- When
- July 6, 2:38 PM EST
- Where
- Oxford County, 3.62 mi SW of Hebron
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.200, -70.410
Trees and wires down on Paris and Oxford roads.
A cold front moved into New England from the west on the 6th of July. The air mass ahead of the front became moderately unstable and aided in the development of thunderstorms, a few of which were severe across central and southern Maine.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A cold front moved into New England from the west on the 6th of July. The air mass ahead of the front became moderately unstable and aided in the development of thunderstorms, a few of which were severe across central and southern Maine.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 6, 1:39 PM EST, 59 minutes earlier.
Area Forecast Discussion National Weather Service Gray ME 239 PM EDT Sat Jul 6 2019 .SYNOPSIS... Showers and thunderstorms wind down this evening are expected to develop along and ahead of it. Behind the front a cooler and drier air mass will follow. The pleasant weather will linger through the middle of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Ongoing line of thunderstorms accompanying a cold front will cross the area through evening. Ahead of this line dewpoints across the southern portion of the area are in the low 70s which combined with temperatures in the low 90s has resulted in heat index near 100F. A few regions of southern Maine will also see the heat index near 100F over the next few hours however with the short duration as the thunderstorms approach will not expand the heat advisory at this time. Thunderstorms along the cold front are forming a cohesive line which will continue to cross the region. Expect the severe threat for damaging winds to continue and increase slightly as the storms merge together and move into the warm humid airmass of the coastal plain. 16Z sounding from KGYX shows over 1800 J/kg of CAPE. While shear remains modest it is enough for a wind threat to persist through the next few hours. A flash flood threat will also continue through this afternoon as PWAT values around 2 inches and a very deep warm layer produce heavy rain rates. The front as a whole appears to be progressive but some training is still possible as more cells develop along the line. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... As the cold front moves offshore this evening, the chance for precipitation will rapidly decrease over southern sections of Maine and New Hampshire. Overnight a westerly wind shift behind the front will usher in cooler and drier airmass. Despite this expect some valley fog to form as the moisture from the afternoon storms remains trapped in the low levels overnight. Sunday will see high pressure begin to build back into the region with a return to sunny skies. The westerly flow will continue which will keep the seabreeze from pushing much beyond the coastline. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Mid-Long range models and ensembles hold on to progressive pattern though next week, with troughing early, ridging mid week and back to a trough at the end of the week. DEspite the progressive flow, and beyond initial trough early in the week, 850 MB temps are trending abv normal into next weekend. As far as precip chances it should be dry through Wednesday, with he best chance of SHRA/TSRA coming later Thu through Friday night, basically the end of the week, although fine tuning the actual 12-24 hour time frame will happen as we get closer. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Short Term...Line of thunderstorms will cross the region impacting all terminals with brief periods of MVFR in thunderstorms with heavy rain. Conditions will clear to VFR behind the line but some IFR valley fog is possible in the Connecticut river valley. and continue into Sunday. Long Term...Mainly VFR Monday through Thu, however, the usual chance of valley fog by KHIE/KLEB will slowly increase as we move later in the period. && .MARINE... Short Term... Severe thunderstorm watch for the bays as a cold front will cross the waters this evening. After that westerly flow with high pressure building into the region. Long Term...Winds and seas expected to remain below SCA threshold Monday through Thursday. && .EQUIPMENT... The Concord, NH ASOS remains out of service. It is unknown when parts will be available to fix the system. During the outage, TAFs will continue to be issued for Concord without amendments scheduled. Climate data for Concord will also be affected, although backup sources may be used to fill in data after the fact. The Sugarloaf NWR transmitter will go off the air on Monday July 8th around noon. This will be an extended outage as the tower which was severely damaged in a storm this winter is rebuilt. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...Heat Advisory until 5 PM EDT this afternoon for NHZ012-013. MARINE...None. && NEAR TERM...Curtis SHORT TERM...Curtis LONG TERM...Cempa
Hazardous Weather Outlook National Weather Service Gray ME 256 PM EDT Sat Jul 6 2019 NHZ012-013-071900- Eastern Hillsborough-Interior Rockingham- 256 PM EDT Sat Jul 6 2019 ...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 494 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. Showers and thunderstorms are expected today. Beginning midday and continuing through early evening some of the storms may be severe, with damaging winds the main threat. Locally heavy downpours with urban and poor drainage flooding are also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-153-MEZ007>009-012>014-018>028-NHZ001>011-014-015-071900- Penobscot Bay-Casco Bay-Northern Oxford-Northern Franklin- Central Somerset-Southern Oxford-Southern Franklin-Southern Somerset- Interior York-Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton-Southern Carroll-Sullivan- Merrimack-Belknap-Strafford-Cheshire-Coastal Rockingham- Western And Central Hillsborough- 256 PM EDT Sat Jul 6 2019 ...SEVERE THUNDERSTORM WATCH 494 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters, Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Showers and thunderstorms are expected today. Beginning midday and continuing through early evening some of the storms may be severe, with damaging winds the main threat. Locally heavy downpours with urban and poor drainage flooding are also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-154-071900- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 256 PM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are expected this afternoon and evening. A few of the storms could be strong to severe, with gusty winds the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Gray ME
146 PM EDT Sat Jul 6 2019
MEZ009-061815-
Central Somerset-
146 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY...
At 146 PM EDT, a strong thunderstorm was located near Blanchard, or
10 miles southwest of Greenville, moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Shirley, East Moxie, Squaretown, Bald Mountain and The Forks
Plantation.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4531 6970 4529 6970 4529 6971 4528 6970
4525 6970 4529 6985 4541 6978 4541 6974
TIME...MOT...LOC 1746Z 275DEG 23KT 4532 6969
LegroSpecial Weather Statement National Weather Service Gray ME 211 PM EDT Sat Jul 6 2019 NHZ008>010-013-061845- Merrimack-Belknap-Strafford-Interior Rockingham- 211 PM EDT Sat Jul 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROCKINGHAM... SOUTHWESTERN STRAFFORD AND SOUTHEASTERN MERRIMACK COUNTIES... At 211 PM EDT, a strong thunderstorm was located near Hooksett, or near Concord, moving east at 30 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Concord, Northwood, Hooksett, Barrington, Farmington, Epping, Hopkinton, Epsom, Raymond, Bow, Lee, Allenstown, Deerfield, Candia, Dunbarton, Chichester, Nottingham, Pembroke, Strafford and Pittsfield. This includes the following highways... Interstate 89 between mile markers 0 and 7. Interstate 93 between mile markers 28 and 39. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4307 7164 4320 7167 4332 7107 4305 7102 TIME...MOT...LOC 1811Z 263DEG 26KT 4315 7147 Legro
Special Weather Statement
National Weather Service Gray ME
247 PM EDT Sat Jul 6 2019
NHZ002>004-061930-
Northern Grafton-Southern Coos-Northern Carroll-
247 PM EDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN COOS...
NORTHEASTERN GRAFTON AND NORTHEASTERN CARROLL COUNTIES...
At 247 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northwest of Mount Washington to
near Woodstock. Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Conway, Bethlehem, Lincoln, Haverhill, Franconia, Woodstock, Pinkham
Notch, Mount Washington, Piermont, Carroll, Bartlett, Jefferson,
Jackson, Albany, Benton, Chatham, Easton, Ellsworth, Livermore and
Hart's Location.
This includes Interstate 93 between mile markers 92 and 117.
This also includes...
Crawford Notch State Park, Franconia Notch, Mount Moosilauke,
Cannon Mountain, and North Twin Mountain.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4439 7155 4430 7101 4417 7100 4392 7127
4389 7163 4398 7207
TIME...MOT...LOC 1847Z 273DEG 26KT 4436 7136 4398 7173
LegroSpecial Weather Statement National Weather Service Gray ME 249 PM EDT Sat Jul 6 2019 NHZ011-012-015-061915- Western And Central Hillsborough-Cheshire-Eastern Hillsborough- 249 PM EDT Sat Jul 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHESHIRE AND SOUTHWESTERN HILLSBOROUGH COUNTIES... At 249 PM EDT, a strong thunderstorm was located near Rindge, or 7 miles southeast of Jaffrey, moving east at 30 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Nashua, Jaffrey, Milford, Pepperell, Townsend, Hollis, Peterborough, Ashby, Mont Vernon, Greenfield, Lyndeborough, Dublin, Francestown, Richmond, Rindge, New Ipswich, Sharon, Greenville, Wilton and Fitzwilliam. This also includes... North Pack Monadnock. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4272 7223 4273 7227 4300 7182 4270 7152 TIME...MOT...LOC 1849Z 260DEG 26KT 4276 7195 Legro
Special Weather Statement
National Weather Service Gray ME
306 PM EDT Sat Jul 6 2019
MEZ014-061930-
Southern Somerset-
306 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SOMERSET COUNTY...
At 306 PM EDT, a strong thunderstorm was located 7 miles northwest of
Newport, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Dexter, Newport, Pittsfield, Canaan, Corinna, Hartland, Cornville,
Athens, Harmony, Detroit, Palmyra, Saint Albans and Ripley.
This includes Interstate 95 between mile markers 152 and 157.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4487 6965 4502 6956 4502 6952 4503 6952
4503 6934 4482 6928 4480 6929 4478 6928
TIME...MOT...LOC 1906Z 274DEG 26KT 4491 6939
LegroPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
312 PM EDT SAT JUL 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND DMG STARK 44.60N 71.41W
07/06/2019 COOS NH SHERIFF OFFICE
TREES OVER ROAD IN STARK
&&
EVENT NUMBER GYX1903744
BROWNThe Portland,ME radar (KGYX), 36 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
4 thunderstorm wind. Local standard time, as filed.
Trees and wires down on Paris and Oxford roads.
Trees downed on River Road.
Trees down on Hallowell Road.
Trees and wires downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2019Every state in 2019This day in weather historyWarnings in Maine, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 846971, 846973, 846974, 846975.